Thyroxine after a total hysterectomy

This is my first blog ever!!!

Two years ago (aged 54) I had a total hysterectomy including ovaries. During all the tests I had, it was discovered I had mild Hashimotos (TSH 4) and was started on 100 mg thyroxine. The first year was OK but as I had no previous symptoms of hypothyroidism, I wasn't surprised. I have always been energetic and had none of the symptoms I read about. I then started to develop feelings of anxiety, even panic attacks and started having hot flashes. I have always been a very calm person with no history of any mental health issues and at night I would get palpitations of the heart. I checked out my heart and all was OK.

Recently I went to see a new endocronologist and she checked all of my records. She didn't think I should have started thyroxine and she said my side effects were not uncommon. I had reduced my thyroxine to 50 mgs and now have stopped completely (1 week ago). Still getting some periods of anxiety and really I have been on a roller coaster since starting thyroxine.

Has anyone else had similar experiences???

3 Replies

oldestnewest
  • Hi If endo good , sounds Ok, she should have tested for FT3, Vit D ( hormonal ) , diabetes Ferritin and B12 and Folic acid. These are mostly tested as routine with thyroid problems. Any thing that effects the hormones , can effect the body in any of these ways.Also, thyroid disease does develop more commonly with age, It is quite likely that you need vit D but make sure if low that calcium is tested first, calcium must always be in range.and is effected by vit D. I hope this gives you some ideas, it does take a long while to be stable and your body has had a big upheaval.

    Best wishes,

    Jackie

  • When you have multiple problems is is hard to know what causes what. Your total hysterectomy will cause you those anxiety symptoms as you crash into menopause, so I was given hormone pill after my total hysterectomy.. When off it 10 years later and had severe symptoms which were then put down to hyperthyroidism, though they felt just like the menopause, hot flashes, brain fog etc. Good luck.LevoThyroxine was good for me.

  • Thanks for that. I am feeling so much better since I have been taken off the thyroxine. My Vit D and calcium are both good. My Vit D was low but has improved. It seems to be an art getting everything to balance. I have started exercising a lot and that seems to have made me calmer. Many thanks

You may also like...